New York, 2013

Damaging Winds in New York, June 25, 2013

June 25, 2013 · NWS ALY · 6 events in 2 counties and zones

The region remained in a warm and humid air mass as an upper level ridge remained anchored across the western Atlantic Ocean. A surface frontal boundary stalled just north of the area provided focus for some showers and thunderstorms to develop during the afternoon hours across the Saratoga Springs area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

The region remained in a warm and humid air mass as an upper level ridge remained anchored across the western Atlantic Ocean. A surface frontal boundary stalled just north of the area provided focus for some showers and thunderstorms to develop during the afternoon hours across the Saratoga Springs area. With a moist and unstable atmosphere in place, a few of the storms became severe with damaging winds. Thunderstorms dissipated by the evening, as the atmosphere began to stabilize.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 25, 12:49 PM EST, 2 hours earlier.

Area forecast discussion, Jun 25, 12:49 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
149 PM EDT TUE JUN 25 2013

.SYNOPSIS...
OUR VERY WARM AND HUMID WEATHER WILL CONTINUE TODAY AND WEDNESDAY
ALONG WITH MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS.
SOME STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL. CONDITIONS ARE
EXPECTED TO GET EVEN WETTER AS WE FINISH OUT THE WEEK AND HEAD INTO
THE WEEKEND AS A SLOW MOVING LOW PRESSURE SYSTEM APPROACHES AND
MOVES INTO THE REGION.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
     ANOTHER HAZY...WARM AND HUMID AFTERNOON ON TAP...WITH THE THREAT FOR
MORE SCATTERED...STRONG TO SEVERE THUNDERSTORMS FOR THIS AFTERNOON/EVENING...

AS OF 1040 AM EDT...SKIES HAVE BECOME MOSTLY SUNNY ACROSS MUCH OF
EAST CENTRAL NYS AND WESTERN NEW ENGLAND...AS SOME LOW/MID
TROPOSPHERIC RIDGING TRANSLATES ACROSS THE REGION IN THE WAKE OF
YESTERDAY/S UPPER LEVEL SYSTEM...AND AHEAD OF ANOTHER MID LEVEL
IMPULSE CURRENTLY LOCATED ACROSS FAR WESTERN NYS.

THIS NEXT MID LEVEL IMPULSE WILL PROVIDE THE IMPETUS FOR
ADDITIONAL CONVECTION THIS AFTERNOON/EARLY EVENING. GIVEN THE STRONG
DIABATIC HEATING OCCURRING ACROSS THE REGION AHEAD OF THIS
FEATURE...EXPECT CONVECTION TO FIRE ALONG ITS EASTERN PERIPHERY BY
MIDDAY...FIRST REACHING THE WESTERN ADIRONDACKS. ADDITIONAL
CONVECTION WILL LIKELY THEN DEVELOP FURTHER SOUTH ACROSS CENTRAL
NYS...BEFORE MOVING EAST INTO OUR REGION. MESOSCALE MODELS ARE
INDICATING THAT ANY CELLS THAT DEVELOP TO OUR WEST SHOULD
CONGEAL/EVOLVE INTO A LINE...THAT THEN ACCELERATES EASTWARD DOWN
THE MOHAWK VALLEY...AND ACROSS THE HUDSON VALLEY REGIONS DURING
THE MID AFTERNOON HOURS...AND REACHING VT/WESTERN MA/THE MID
HUDSON VALLEY AND NW CT DURING THE LATE AFTERNOON/EARLY EVENING
HOURS. EMBEDDED BOWING SEGMENTS WITHIN THE LINE MAY PRODUCE STRONG
WIND GUSTS...AND THEREFORE THE SLIGHT RISK AREA FROM SPC HAS BEEN
EXPANDED TO COVER ALL OF EASTERN NYS AND ADJACENT WESTERN NEW
ENGLAND...MAINLY FOR A DAMAGING WIND THREAT. MID LEVEL LAPSE RATES
ARE NOT AS STEEP AS YESTERDAY...SO HAIL MAY BE LESS OF A THREAT.
STILL EXPECT LOCALLY VERY HEAVY RAINFALL WITHIN ANY THUNDERSTORMS
AS WELL.

STILL EXPECT MAX TEMPS TO REACH 85-90 IN VALLEYS...AND LOWER/MID
80S ACROSS HIGHER TERRAIN THIS AFTERNOON...BEFORE ANY
THUNDERSTORMS DEVELOP. TEMPS COULD EASILY FALL A QUICK 10-15
DEGREES OR MORE WITHIN ANY PASSING THUNDERSTORMS.

SHOWERS AND THUNDERSTORMS SHOULD DIMINISH IN AREAL COVERAGE FROM W
TO E THIS EVENING...WITH MOSTLY CLOUDY SKIES LINGERING OVERNIGHT.
IN ADDITION...AREAS OF FOG WILL LIKELY FORM GIVEN A VERY MOIST
BOUNDARY LAYER.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
A MORE VIGOROUS SHORT WAVE WILL MOVE INTO THE LONGWAVE TROUGH
OVER THE GREAT LAKES REGION WEDNESDAY AND WEDNESDAY NIGHT. THIS
FEATURE WILL BEGIN TO CHANGE THE LONGWAVE PATTERN. AS HAS BEEN THE
CASE...SMALL PIECES OF ENERGY ARE EXPECTED TO CONTINUE TO MOVE
THROUGH THE NEARLY ZONAL FLOW ACROSS THE REGION. THE AIRMASS OVER
THE REGION WILL HAVE CHANGED LITTLE WITH DEW POINTS REMAINING IN
THE MID TO UPPER 60S...SO WE ARE LOOKING AT CHANCES FOR CONVECTION
MAINLY DURING THE AFTERNOON AND EVENING HOURS ALONG WITH THE
HEATING OF DAY.

CONVECTION WILL BECOME MORE WIDESPREAD THURSDAY WITH HEIGHTS FALLING
ACROSS THE REGION AS THE UPPER TROUGH DEEPENS. ADDITIONAL SHORT WAVE
ENERGY WILL ENTER THE TROUGH SHARPENING IT AND STRENGTHENING THE
ASSOCIATED SURFACE LOW MOVING ACROSS THE GREAT LAKES. HAVE POPS
INCREASING TO LIKELY FOR THE AFTERNOON AND CONTINUING THROUGH THE
NIGHT.  PRECIPITABLE WATER VALUES ARE EXPECTED TO INCREASE TO AROUND
2 INCHES THURSDAY AFTERNOON/NIGHT (2 STANDARD DEVIATIONS ABOVE
NORMAL)...SO HEAVY RAINFALL THREAT CONTINUES. REFER TO HYDROLOGY
SECTION FOR MORE.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
THE EXTENDED FORECAST CONTINUES TO LOOK WET AND UNSETTLED THROUGH
THE WEEKEND INTO EARLY NEXT WEEK FOR EASTERN NY AND WESTERN NEW
ENGLAND...AS A LONGWAVE UPPER LEVEL TROUGH WILL AMPLIFY EAST OF MS
RIVER VALLEY ON FRIDAY...WITH A CLOSED/CUTOFF LOW SETTLING OVER THE
GREAT LAKES REGION.  A SUBTROPICAL HIGH WILL REMAIN ANCHORED OVER
THE WRN ATLANTIC.  SEVERAL DISTURBANCE WILL ROTATE AROUND THE CUTOFF
LOW FOR PERSISTENT CHANCES OF SHOWERS AND THUNDERSTORMS.

THE LATEST GFS/ECMWF/CANADIAN GGEM/GLOBAL ENSEMBLES AND WPC
GRAPHICAL GUIDANCE ARE IN PRETTY GOOD AGREEMENT FOR THE ACTIVE
STRETCH OF WEATHER. THEIR ARE SOME DIFFERENCES IN THE TIMING OF
THE SHORT-WAVE IMPULSES ROTATING THROUGH THE UPPER LEVEL
TROUGH...BUT OVERALL...IT STILL IS EXTREMELY DIFFICULT TO FIND A
SUSTAINED DRY STRETCH OF WX TO CLOSE THE MONTH OF JUNE...AND OPEN
JULY.

FRI-FRI NIGHT...LIKELY POPS ARE MAINTAINED IN THE FORECAST GRIDDED
DATABASE...AS A WAVE OF LOW PRESSURE MOVES OVER UPSTATE NY.  THE
TRIPLE POINT TO THE SYSTEM...OR WHERE AN OCCLUDED FRONT SETS UP WILL
FOCUS SOME SHOWERS AND SCT THUNDERSTORMS.  THE LATEST GLOBAL
ENSEMBLES STILL INDICATE PWATS OF 2 TO 3 STANDARD DEVIATIONS /STD
DEVS/ ABOVE NORMAL COUPLED WITH H850 +V WIND ANOMALIES 2 TO 3 STD
DEVS  ABOVE NORMAL.  SBCAPE VALUES ON THE GFS ARE IN THE 500-1500
J/KG RANGE.  SOME STRONG THUNDERSTORMS /DEPENDING ON THE AMOUNT OF
SFC HEATING/ WILL BE POSSIBLE WITH HEAVY RAINFALL.
THE SUBTROPICAL HIGH REMAINS DOWNSTREAM CONTINUING A DEEP S/SW FETCH
OF MOISTURE.  THIS LONG DURATION STRETCH OF WX...BEGINS TO
MATERIALIZE INTO POTENTIALLY A CLASSIC GREAT LAKES CSTAR CUTOFF LOW
WARM SEASON EVENT. TEMPS LOOK TO RUN SLIGHTLY BELOW NORMAL FOR FRI
MAXES WITH U70S TO L80S IN THE VALLEYS...AND U60S TO M70S OVER THE
HILLS AND MTNS.  LOWS WILL STILL BE A ON THE MUGGY SIDE WITH MID AND
U60S IN THE VALLEYS...AND LOWER TO MID 60S OVER THE HIGHER TERRAIN.

SAT-SUN...THE 500 HPA LONGWAVE TROUGH BEGINS TO AMPLIFY WITH THE
EMBEDDED 500 HPA CLOSED CIRCULATION OVER THE CNTRL-ERN GREAT LAKES
AND SRN ONTARIO.  A COLD FRONT BEGINS TO STALL OUT NEAR THE ERN
CONUS SEABOARD AND NEW ENGLAND.  MULTIPLE SHORT-WAVES LIFT NORTHWARD
ON THE EAST SIDE OF TROUGH.  THE CUTOFF LOW TAKES ON A POSITIVE TILT
WITHIN THE EMBEDDED LONGWAVE TROUGH WITH CSTAR RESEARCH INDICATING
STRATIFORM AND CONVECTIVE RAINFALL POSSIBLE.  SAT NIGHT INTO
SUNDAY THE FORECAST AREA IS NEAR THE RIGHT ENTRANCE REGION OF AN
80-100 KT JET STREAK.  PWAT VALUES CONTINUE TO BE 1 TO 2 STD DEVS
ABOVE NORMAL.  SFC DEW PTS WELL INTO THE 60S.  PERSISTENT BANDS OF
SHOWERS AND THUNDERSTORMS TIMED TO THE DIURNAL HEATING AND THE
PROPAGATION OF THE IMPULSES ARE POSSIBLE FOR BOTH SATURDAY AND
SUNDAY.   AGAIN...THIS SET-UP APPEARS TO FIT A GREAT LAKES WARM
SEASON CSTAR CLOSED/CUTOFF SCENARIO FOR AN EXTENDED PERIOD OF
SHOWERS AND THUNDERSTORMS.  H850 TEMPS CONTINUE TO BE IN THE +15C TO
+17C RANGE WITH LIMITED HEATING EACH DAY WITH A RESIDUAL COLD POOL
ALOFT...AND THE ACTIVE S/SW FLOW.  EXPECT HIGHS TO CONTINUE IN THE
70S TO L80S WITH LOWS IN THE U50S TO 60S.

MONDAY...THE FRONTAL BOUNDARY CONTINUES TO BE STATIONARY ALONG THE
EAST COAST WITH THE CLOSED UPPER LEVEL LOW SAGGING S/SE OVER THE
MIDWEST...AND THE LONGWAVE TROUGH TAKING ON A MORE NEUTRAL TILT.  A
WAVE MAY MOVE ALONG THE BOUNDARY BRINGING WIDESPREAD CHANCES OF
SHOWERS AGAIN...AS SOME GULF MOISTURE IS TAPPED. A VERY WET AND
SOGGY SCENARIO. IT IS TOO EARLY TO PINPOINT EXACT LOCATIONS...BUT
SOME HYDRO PROBLEMS COULD MATERIALIZE /FLOODING/...IF LOCATIONS GET
REPEATEDLY HIT BY BANDS OF SHOWERS AND THUNDERSTORMS.

OVERALL...TEMPS LOOK NEAR NORMAL WITH PCPN WELL ABOVE NORMAL.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
HIGH PRESSURE NEAR THE MID ATLANTIC COAST WILL KEEP A SOUTH TO
SOUTHWEST FLOW OF HUMID AIR OVER THE REGION THIS AFTERNOON. ANOTHER UPPER
LEVEL DISTURBANCE MAY TRIGGER SOME ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS THIS AFTERNOON INTO THE EARLY EVENING.

CEILINGS AND VISIBILITIES WILL BE VFR THIS AFTERNOON. WITH
THUNDERSTORMS POSSIBLE THIS AFTERNOON...CEILINGS AND VISIBILITIES
MAY DROP FROM 19-24Z.

THE SHOWERS AND THUNDERSTORMS SHOULD FIZZLE WITH THE LOSS OF THE
DAYTIME HEATING BTWN 00Z-03Z...AND SOME PATCHY MIST OR FOG WILL BE
POSSIBLE AGAIN DUE TO CLEARING SKIES...LIGHT WINDS...AND WET
SOILS.

OUTLOOK...
WED...VFR/MVFR WITH MAINLY PM SHRA/TSRA.
THU-FRI...VFR/MVFR. SHOWERS LIKELY W/CHC -TSRAS.
SAT...VFR/MVFR IN CHC -SHRAS/-TSRAS.
&&

.FIRE WEATHER...
OUR VERY WARM AND HUMID WEATHER WILL CONTINUE TODAY AND WEDNESDAY
ALONG WITH MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS.
SOME STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL. CONDITIONS ARE
EXPECTED TO GET EVEN WETTER AS WE FINISH OUT THE WEEK AND HEAD INTO
THE WEEKEND AS A SLOW MOVING LOW PRESSURE SYSTEM APPROACHES AND
MOVES INTO THE REGION.

&&

.HYDROLOGY...
INCREASING UNSETTLED WEATHER AS THE WEEK PROGRESSES. FOR TODAY AND
WEDNESDAY...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO OCCUR MAINLY
DURING THE AFTERNOON AND EVENING HOURS. HOWEVER...CONDITIONS ARE
EXPECTED TO GET WETTER AS A SLOW MOVING LOW PRESSURE SYSTEM
APPROACHES AND MOVES INTO THE REGION FOR THE LATE IN THE WEEK INTO
THE WEEKEND.

STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL ALL
WEEK. EARLIER IN THE WEEK FLOW ALOFT WILL BE RATHER LIGHT SO STORMS
WILL BE SLOWER MOVERS. THE FLOW IS EXPECTED TO INCREASE LATER IN THE
WEEK HOWEVER STORMS ARE EXPECTED TO BE MORE WIDESPREAD.

PONDING OF WATER ON ROADWAYS ALONG WITH MINOR FLOODING OF LOW LYING
AND POOR DRAINAGE AREAS IS EXPECTED WITH THE HEAVY RAINFALL. ALSO
SOME SMALL STREAMS...CREEKS...AND BROOKS MAY REACH BANKFULL OR EVEN
FLOODING QUICKLY ESPECIALLY IF STORMS MOVE OVER THE SAME AREA
REPEATEDLY.

WITH MORE WIDESPREAD STORMS RUNOFF IS EXPECTED INCREASE. IT IS TOO
EARLY TO PINPOINT EXACT LOCATIONS...BUT SOME FLOODING PROBLEMS COULD
MATERIALIZE...IF LOCATIONS GET REPEATEDLY HIT BY BANDS OF SHOWERS
AND THUNDERSTORMS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA/KL
NEAR TERM...IAA/KL
SHORT TERM...IAA
LONG TERM...WASULA
AVIATION...VTK
FIRE WEATHER...IAA
HYDROLOGY...IAA/WASULA
Hazardous weather outlook, Jun 25, 8:16 AM EST, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
916 AM EDT TUE JUN 25 2013

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-261100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
916 AM EDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
EARLY THIS EVENING...WITH THUNDERSTORMS POTENTIALLY PRODUCING
DAMAGING WINDS OF 58 MPH OR GREATER...AND OR HAIL ONE INCH IN
DIAMETER OR GREATER. THE THUNDERSTORMS WILL FORM AHEAD OF AN UPPER
LEVEL DISTURBANCE...AND MOVE EASTWARD AT 20 TO 30 MPH.

THE THUNDERSTORMS MAY ALSO HAVE FREQUENT LIGHTNING...AND LOCALLY
HEAVY RAINFALL THAT COULD PRODUCE PONDING OF WATER ON ROADWAYS AND
POOR DRAINAGE FLOODING OF LOW LYING AREAS. THE RELATIVELY SLOW
MOVEMENT OF THE THUNDERSTORMS...AND REPEATEDLY MOVING OVER THE
SAME AREAS...COULD LEAD TO BANK FULL RISES ON STREAMS...CREEKS...
AND BROOKS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE EACH DAY FROM
WEDNESDAY THROUGH SUNDAY...MAINLY DURING THE AFTERNOON AND EVENING
HOURS. THUNDERSTORMS WILL HAVE THE CAPABILITY TO PRODUCE LOCALLY
HEAVY RAINFALL AND FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Special weather statement, Jun 25, 12:21 PM EST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
121 PM EDT TUE JUN 25 2013

NYZ039-040-082-251800-
MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
121 PM EDT TUE JUN 25 2013

...A STRONG THUNDERSTORM IN

  NORTHWEST MONTGOMERY COUNTY IN EASTERN NEW YORK...
  SOUTHWEST FULTON COUNTY IN EASTERN NEW YORK...

AT 116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH.  THIS STORM WAS LOCATED NEAR ST. JOHNSVILLE...OR ABOUT
8 MILES EAST OF LITTLE FALLS...AND MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
EPHRATAH BY 140 PM EDT
FONDA...JOHNSTOWN...6 MILES WEST OF TRIBES HILL AND 6 MILES SOUTHWEST
OF GLOVERSVILLE BY 200 PM EDT

LAT...LON 4306 7417 4284 7425 4299 7473 4312 7473
TIME...MOT...LOC 1721Z 283DEG 17KT 4302 7466
Special weather statement, Jun 25, 12:22 PM EST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
122 PM EDT TUE JUN 25 2013

NYZ059>061-064-065-251745-
EASTERN GREENE NY-EASTERN ULSTER NY-WESTERN DUTCHESS NY-
WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
122 PM EDT TUE JUN 25 2013

...A STRONG THUNDERSTORM IN
  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

AT 121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
SAUGERTIES...OR ABOUT OVER SAUGERTIES...AND MOVING EAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...
CLERMONT BY 140 PM EDT
LIVINGSTON BY 145 PM EDT

IF ON OR NEAR THE HUDSON RIVER...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

LAT...LON 4222 7371 4204 7367 4204 7395 4217 7400
TIME...MOT...LOC 1722Z 255DEG 9KT 4211 7390
Special weather statement, Jun 25, 12:55 PM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
155 PM EDT TUE JUN 25 2013

NYZ039-040-082-251830-
MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
155 PM EDT TUE JUN 25 2013

...A STRONG THUNDERSTORM IN

  NORTHEAST MONTGOMERY COUNTY IN EASTERN NEW YORK...
  SOUTHEAST FULTON COUNTY IN EASTERN NEW YORK...

AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH.  THIS STORM WAS LOCATED NEAR JOHNSTOWN...OR ABOUT OVER
JOHNSTOWN...AND MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
TRIBES HILL AND 6 MILES SOUTH OF MAYFIELD BY 200 PM EDT
FORT JOHNSON BY 205 PM EDT
BROADALBIN AND AMSTERDAM BY 210 PM EDT
HAGAMAN BY 215 PM EDT

LAT...LON 4310 7412 4290 7409 4294 7448 4311 7446
TIME...MOT...LOC 1754Z 276DEG 26KT 4302 7434
Special weather statement, Jun 25, 1:31 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
231 PM EDT TUE JUN 25 2013

NYZ032-038-251915-
NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
231 PM EDT TUE JUN 25 2013

...A STRONG THUNDERSTORM IN

  CENTRAL HERKIMER COUNTY IN EASTERN NEW YORK...

AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND HEAVY
RAIN.  THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF POLAND...OR ABOUT
OVER UTICA...AND MOVING EAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
POLAND BY 250 PM EDT
NEWPORT AND COLD BROOK BY 255 PM EDT
MIDDLEVILLE BY 300 PM EDT
7 MILES SOUTH OF OHIO BY 305 PM EDT

LAT...LON 4322 7508 4326 7516 4330 7515 4331 7512
      4334 7509 4341 7508 4349 7477 4334 7487
      4328 7472 4317 7470 4316 7472 4306 7521
TIME...MOT...LOC 1831Z 253DEG 22KT 4316 7521
Special weather statement, Jun 25, 2:27 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
327 PM EDT TUE JUN 25 2013

NYZ043-252015-
NORTHERN WASHINGTON NY-
327 PM EDT TUE JUN 25 2013

...A STRONG THUNDERSTORM IN

  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...

AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 45
MPH...OCCASIONAL LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED
NEAR WHITEHALL...AND MOVING NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
WHITEHALL BY 335 PM EDT

LAT...LON 4367 7340 4365 7342 4362 7341 4359 7342
      4358 7340 4363 7337 4363 7332 4361 7329
      4359 7329 4355 7324 4351 7324 4339 7355
      4355 7360 4369 7341
TIME...MOT...LOC 1927Z 241DEG 26KT 4355 7350

JPV
Special weather statement, Jun 25, 2:42 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
342 PM EDT TUE JUN 25 2013

NYZ039>041-048>050-082>084-252045-
MONTGOMERY NY-SOUTHERN WASHINGTON NY-SOUTHEAST WARREN NY-
SOUTHERN FULTON NY-NORTHERN FULTON NY-WESTERN SCHENECTADY NY-
EASTERN SCHENECTADY NY-SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
342 PM EDT TUE JUN 25 2013

...STRONG THUNDERSTORMS MOVING THROUGH

  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GLOVERSVILLE TO
CLIFTON PARK TO 12 MILES SOUTHWEST OF SALEM...AND MOVING NORTHEAST AT
40 MPH.

THUNDERSTORMS WILL BE NEAR...
MAYFIELD AND GALWAY BY 350 PM EDT
ROCK CITY FALLS...MILTON...CRANBERRY CREEK AND BALLSTON SPA BY 355 PM
EDT
NORTHAMPTON BEACH PUBLIC CAMPGROUND BY 400 PM EDT
NORTHVILLE...SARATOGA SPRINGS AND GREENWICH BY 405 PM EDT

ONE QUARTER TO ONE HALF INCH OF RAIN COULD FALL IN A SHORT AMOUNT OF
TIME WITH THESE STORMS...WHICH WOULD LEAD TO PONDING OF WATER ON
ROADS AND OTHER POOR DRAINAGE LOCATIONS.

LAT...LON 4306 7466 4338 7380 4331 7326 4308 7326
      4303 7333 4299 7350 4278 7402
TIME...MOT...LOC 1942Z 235DEG 33KT 4307 7438 4292 7386
          4306 7349

JPV

The radar

The Albany radar (KENX), 43 km away, was scanning. The volume nearest the first event began at 19:49 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Saratoga

When
June 25, 2:49 PM EST
Where
Saratoga County, 2.23 mi N of Burnt Hills
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.952, -73.902

A tree was reported down on Goode Street in Ballston Center as a result of thunderstorm winds.

Thunderstorm Wind, Saratoga

When
June 25, 3:08 PM EST
Where
Saratoga County, 0.61 mi NNW of Stillwater
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
42.938, -73.653

A tree was reported down and on wires as a result of thunderstorm winds in Stillwater.

Thunderstorm Wind, Washington

When
June 25, 3:25 PM EST
Where
Washington County, Cambridge
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.030, -73.380

Trees were reported down as result of thunderstorm winds in Cambridge.

Thunderstorm Wind, Washington

When
June 25, 3:31 PM EST
Where
Washington County, 0.2 mi NW of Cossayuna
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.182, -73.433

Trees were reported down as a result of thunderstorm winds in Cossayuna.

Thunderstorm Wind, Washington

When
June 25, 3:35 PM EST
Where
Washington County, 0.56 mi S of Salem
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.172, -73.330

Trees were reported down as a result of thunderstorm winds in Salem.

Thunderstorm Wind, Washington

When
June 25, 4:05 PM EST
Where
Washington County, 0.85 mi SE of Granville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.410, -73.260

Trees were reported down as a result of thunderstorm winds in Granville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2013Every state in 2013This day in weather historyWarnings in New York, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 455026, 455027, 455029, 455031, 455033, 455032.